Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Percocet Dependancy
lisatru62 posted:
I've been taking 5/325 mg Percocet once a day for about one year. I've noticed that if I take two per day I feel dizzy, sweaty and generally have flu like symptoms. It is hard to tell if it is from the Percocet or if it is a flare because I usually take a larger dose when I'm feeling more pain.

I know many people who suffer with SLE take some form of pain killer. My doctor said I might become dependent on the Percocet over time. If this is the case shouldn't the fact that I take it everyday keep this symptoms at bay? Has anyone else experienced this?

What exactly is dependancy on this drug? Does anyone have any information on this issue? I've always been worried about this problem but since I take such a small amount I didn't think I would develop a problem.


lupylisa44 responded:
When taking percocet or any narcotic pain meds your body can build a tolerance, thus, needing more to obtain the same effect.
With love, with patience and with faith, we'll make our way.
lisatru62 replied to lupylisa44's response:
So far I haven't had to take more to get the pain relief I need. I take one a day usually in the afternoons when the pain starts to get bad. I usually try and stay away from pain killers in the morning, they give me a quesy stomach.

When I have a bad day I will take one after lunch and then maybe one before bed. This usually doesn't happen more than once a month and then only for a couple of days. I guess I'm lucky. I just noticed that when I do this I feel sweaty at night, kind of dizzy the day after, almost like I have the flu.

Was wondering if these are symptoms of dependancy or if I'm just taking too much. I haven't built up a tolerance to the percocet yet as I still really feel one tablet.

What is the difference between dependancy and tolerance?


With Lupus

WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
at work, or with family
and friends.
Visit Lupus Day2Night

Helpful Tips

IE Fix for Picture Cropping
We've found that some of our Members using Internet Explorer have issues with cropping images. If you're trying to crop your profile image ... More
Was this Helpful?
8 of 15 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.